U.S. doctors online nowAsk doctors free
FL
A 25-year-old female asked:

Taking dim for pcos. hot and cold sweats all day and night and trouble sleeping, is this detox or flushing of excess estrogen? is it normal?

2 doctor answers3 doctors weighed in
Dr. Elizabeth Reynoso
Obstetrics and Gynecology 17 years experience
Stop DIM: DIM is a supplement that has not been well tested scientifically. It may be causing your estrogen levels to fall which can cause hot flashes and sleep issues. Many women with PCOS have normal estrogen levels and do not need any medication to decrease estrogen. I would stop taking the supplement.
Dr. John Berryman
Obstetrics and Gynecology 54 years experience
PCOS: Pituitary suppression of ovarian activity will produce temporary menopausal symptoms, and withdrawal from estrogen will cause interruption of normal sleep, and "hot and cold sweats". Another therapy for PCOS is to start oral contraceptives, which provide sufficient estrogen to minimize symptoms, but preserve your fertility options for the future.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 26, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.